Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 211, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 19, 2019, 3:32 PM MDT for Prowers County, Colorado. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2019, 3:32 PM MDT (21:32 UTC)
- Expired
- Aug 19, 2019, 4:00 PM MDT
- In force
- 28 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Prowers County, CO
The radar
The Goodland radar (KGLD), 154 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -326 J/kg
- Mixed-layer LCL
- 2143 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
673
WUUS55 KPUB 192132
SVRPUB
COC099-192200-
/O.NEW.KPUB.SV.W.0211.190819T2132Z-190819T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
332 PM MDT Mon Aug 19 2019
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
* Until 400 PM MDT.
* At 332 PM MDT, a severe thunderstorm was located near Holly, or 9
miles southwest of Coolidge, moving northeast at 15 mph. Another
severe storm was located between Holly and Hartman, also moving
north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holly, Granada and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3786 10210 3804 10235 3822 10220 3826 10205
3792 10205
TIME...MOT...LOC 2132Z 214DEG 12KT 3799 10216
HAIL...1.00IN
WIND...60MPH
$$
ep2 follow-up statements
026
WWUS55 KPUB 192140
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
340 PM MDT Mon Aug 19 2019
COC099-192200-
/O.CON.KPUB.SV.W.0211.000000T0000Z-190819T2200Z/
Prowers CO-
340 PM MDT Mon Aug 19 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR NORTHEASTERN PROWERS COUNTY...
At 340 PM MDT, a severe thunderstorm was located near Holly, or 7
miles west of Coolidge, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Holly, Granada and Hartman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3786 10210 3804 10235 3822 10220 3826 10205
3792 10205
TIME...MOT...LOC 2140Z 214DEG 12KT 3801 10214
HAIL...1.00IN
WIND...60MPH
$$
ep150
WWUS55 KPUB 192154
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
354 PM MDT Mon Aug 19 2019
COC099-192204-
/O.EXP.KPUB.SV.W.0211.000000T0000Z-190819T2200Z/
Prowers CO-
354 PM MDT Mon Aug 19 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS COUNTY
WILL EXPIRE AT 400 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds of 40 to 50 mph are still possible with this thunderstorm.
LAT...LON 3786 10210 3804 10235 3822 10220 3826 10205
3792 10205
TIME...MOT...LOC 2154Z 214DEG 12KT 3804 10212
$$
epWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 2:55 PM MDT, 37 minutes earlier.
Area forecast discussion, Aug 19, 2:55 PM MDT, 37 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 255 PM MDT Mon Aug 19 2019 .SHORT TERM...(This evening through Tuesday) Issued at 245 PM MDT Mon Aug 19 2019 Area of isolated convection developing at mid-afternoon over the far southeast plains, where weak convergence along a rather diffuse surface trough was providing some modest lift near the wrn edge of the moist/unstable air mass near the KS border. Expect these storms to move into KS by late afternoon as trough drifts east, with HRRR suggesting all activity will be out of CO by 00z. Suppose there could be some briefly strong/gusty winds with storms given rather wide t/td spread, with perhaps a more organized outflow pushing westward across the plains this evening. Elsewhere across the region, dry and hot conditions persist, with record high already set at Pueblo (102f so far), while readings still a have couple more degf to go to break the the record (94f) at Colorado Springs. Overnight into Tue, upper level high pressure center remains just to our south, with weak sly flow bringing a modest influx of mid level moisture into the region by Tue afternoon. At the surface, pre- frontal trough turns winds on the plains ely through the day, while main cold front hangs back in nern CO until sometime Tue evening. Overall, most of the mountains should see a modest upturn in convection by Tue afternoon, though with dry low levels precip will be spotty and light. Activity on the the plains should stay fairly sparse, with perhaps a few cells along the NM border and up near the Palmer Divide. Max temps will continue on the unseasonably warm side Tue afternoon, with readings within a degf or two of Monday's hot numbers. .LONG TERM...(Tuesday night through Monday) Issued at 245 PM MDT Mon Aug 19 2019 A boundary bringing in somewhat cooler air will arrive at the beginning of this long term period and bring relatively cooler air to the region (and a chance of storm) Wednesday and Thursday. Temperatures will warm up again and it will dry out from late in the week into Sunday. Cooler weather will likely return for the new workweek. An initial boundary will likely be on the Palmer Divide early Tuesday evening. This may spark a thunderstorm or two along the divide, otherwise it will remain dry over the region. Wednesday morning, a 2ndry surge of cooler air will backdoor into the region from the east and this will cool the plains down 10 degrees or so compared to Tuesdays max temps. With increasing upslope and a more unstable environment in place, the chance of showers and storms along the plains/mtns interface will increase, with a good chance of storms possible during the afternoon and evening time period. Given sufficient CAPE and marginal shear in place, a few marginally severe storms will be possible, and SPC has all of the plains in a marginal risk for severe storms for this day. Burn scar flooding may also be an issue on this day. For Thursday, upslope will continue although flow will be a bit more southerly and flow aloft will be a bit weaker (although still northwesterly). This should decrease the showers and storms over the plains this day, with the best chance over the mtns/plains interface and over the far se plains. Max temps should be a degree or two cooler than Wednesdays max temps. For Friday into the weekend, it will dry out area-wide with only isolated pops expected, and temps will return into the mid 90s/L100s across the plains. By late in the weekend into early next week another cool front should move into the region/ although long term guidance is not in good agreement when this front will move into the region. Looking a bit farther out, there is some agreement that a stronger cold front will move down the plains, and this could knock temps several degrees below normal by mid week next week. \/Hodanish && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 245 PM MDT Mon Aug 19 2019 VFR conditions expected the next 24 hrs at all taf sites with usual overnight diurnal wind cycle. On Tue, slight increase in convection expected across the region, though with moisture still rather shallow, expect most activity to be weak, high based and tied mainly to the higher terrain. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...HODANISH AVIATION...PETERSEN
Hazardous weather outlook, Aug 19, 11:28 AM MDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1128 AM MDT Mon Aug 19 2019 COZ058>089-093>099-201730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1128 AM MDT Mon Aug 19 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight An isolated strong to severe storm is possible over the far eastern plains in Baca and Prowers counties this afternoon, with the main risks being 60 mph winds, quarter sized hail, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will be possible Tuesday, and Friday through Sunday, with the highest chances being over the mountains and high valleys. Chances for thunderstorms will be higher on Wednesday and Thursday, especially over the mountains, high valleys, and I-25 corridor. The main storm risks will be lightning and gusty outflow winds. However, some stronger storms could also produce small hail. On Wednesday and Thursday, locally heavy rain will also be a threat, and if it occurs over a recent burn scar, flash flooding will be possible. Wednesday, there could be one or two severe storms over eastern areas, with hail one inch in diameter, and wind gusts around 60 mph being the main threats. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters are possible this afternoon and evening over the far southeast plains. 10/28
In the hours before
Special weather statement, Aug 19, 2:53 PM MDT, 39 minutes before
Special Weather Statement National Weather Service Pueblo CO 253 PM MDT Mon Aug 19 2019 COZ099-192145- Springfield Vicinity/Baca County CO- 253 PM MDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BACA COUNTY UNTIL 345 PM MDT... At 252 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Stonington, or 10 miles south of The Saunders Elevator, moving northeast at 25 mph. Wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Baca County. LAT...LON 3717 10213 3739 10217 3745 10204 3721 10204 TIME...MOT...LOC 2052Z 236DEG 22KT 3732 10205 ep
Special weather statement, Aug 19, 2:57 PM MDT, 35 minutes before
Special Weather Statement National Weather Service Pueblo CO 257 PM MDT Mon Aug 19 2019 COZ098-192145- Lamar Vicinity/Prowers County CO- 257 PM MDT Mon Aug 19 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PROWERS COUNTY UNTIL 345 PM MDT... At 257 PM MDT, Doppler radar was tracking a strong thunderstorm 12 miles southwest of Holly, or 16 miles southwest of Coolidge, moving northeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Holly. LAT...LON 3777 10223 3792 10237 3821 10205 3785 10204 TIME...MOT...LOC 2057Z 218DEG 11KT 3789 10223 ep
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:57 PM MDT | Special Weather Statement | PUB | Prowers | 48 min |
| Aug 19, 4:25 PM MDT | Special Weather Statement | PUB | Prowers | 50 min |
| Aug 19, 4:42 PM MDT | Special Weather Statement | PUB | Baca | 33 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.